MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿; NG TUBE PREVENT & LOPEZ ENFIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿; NG TUBE PREVENT & LOPEZ ENFIT
Model Number EN0046180
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that during surgery, a large amount of particulate matter that could not be suctioned through the enfit suction adapter; however, 2000cc of gastric fluid was removed from the patient's stomach.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Reflux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for reflux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas & fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fluid through the prevent® filter as this may result in blockage and leakage of filter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections".
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿
Common Device Name
NG TUBE PREVENT & LOPEZ ENFIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8523078
Report Number1018233-2019-01987
Device Sequence Number14082413
Product Code FEG
UDI-Device Identifier00801741113260
UDI-Public(01)00801741113260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEN0046180
Device Catalogue NumberEN0046180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1